Alert archive / New Jersey / Special Weather Statements in 2021

Special Weather Statement, NWS New York, NY

August 12, 2021Bronx County, New York County, New York; Bergen County, Essex County, Hudson County, New Jersey

NWS New York, NY issued this special weather statement at Aug 12, 2021, 4:39 PM EDT for Bronx County, New York County, New York; Bergen County, Essex County, Hudson County, New Jersey. It was in force for 51 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 12, 2021, 4:39 PM EDT (20:39 UTC)
Expired
Aug 12, 2021, 5:30 PM EDT
In force
51 min
Issued by
NWS New York, NY
Hail
0.00 in
Wind
50

Counties Bergen County, NJ, Essex County, NJ, Hudson County, NJ, Bronx County, NY, New York County, NY

The radar

The Philadelphia radar (KDIX), 103 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 12, 4:46 PM EDTTSTM WND DMG1 Se Hawthorne, NJLARGE (3FT DIAMETER) TREE DOWN.
Aug 12, 5:15 PM EDTMARINE TSTM WIND 46Nyc/La Guardia, NY
Aug 12, 5:15 PM EDTMARINE TSTM WIND 46Nyc/Laguardia Airport, NYWIND GUST OF 40 KNOTS MEASURED AT LGA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 8.7 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2021-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 278 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2021-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -82 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
278 J/kg
Mixed-layer CIN
-162 J/kg
Mixed-layer LCL
1400 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-82 m²/s²
0-3 km storm-relative helicity
-47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

700 
WWUS81 KOKX 122039
SPSOKX

Special Weather Statement
National Weather Service New York NY
439 PM EDT Thu Aug 12 2021
 
NJZ004-006-103>108-NYZ069>073-176-177-122130-
Hudson NJ-Eastern Union NJ-Eastern Essex NJ-Western Bergen NJ-
Western Union NJ-Western Essex NJ-Eastern Bergen NJ-
Eastern Passaic NJ-Rockland NY-Northern Nassau NY-Northern Queens NY-
Southern Westchester NY-Bronx NY-New York (Manhattan) NY-
Northern Westchester NY-
439 PM EDT Thu Aug 12 2021

...Strong thunderstorms will impact portions of Hudson, eastern
Passaic, northern Union, Bergen, Essex, southern Westchester, Queens,
Bronx, Rockland, New York (Manhattan) and northwestern Nassau
Counties through 530 PM EDT...

At 438 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Warwick to near Hawthorne to Succasunna.
Movement was east at 55 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Newark, Jersey City, Yonkers, Paterson, Elizabeth, New Rochelle,
Flushing, Passaic, Bayonne, White Plains, Wayne, Mott Haven, Hoboken,
Bloomfield and East Tremont.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 4071 7441 4076 7436 4077 7436 4079 7437
      4086 7432 4090 7433 4090 7427 4093 7429
      4096 7428 4096 7418 4114 7385 4093 7368
      4088 7374 4086 7366 4089 7365 4082 7359
      4072 7392 4074 7395 4069 7401 4064 7415
TIME...MOT...LOC 2038Z 287DEG 46KT 4124 7437 4098 7421 4085 7467 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this special weather statement went out at Aug 12, 3:43 PM EDT, 56 minutes earlier.

Area forecast discussion, Aug 12, 3:43 PM EDT, 56 minutes before
Area Forecast Discussion
National Weather Service New York NY
343 PM EDT Thu Aug 12 2021

.SYNOPSIS...
High pressure over the western Atlantic will dominate through
Friday. A cold frontal passage then occurs on Saturday,
allowing high pressure to build in through the middle of next
week.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
Scattered thunderstorms expected into the evening hours. Unstable
conditions with CAPEs ranging 1500 to 3500 J/kg and 0-3km shear
of up to 30 kt will lead to the threat of strong to severe wind
gusts. Models show some shortwave energy passing through while
the airmass is still somewhat unstable during the overnight
hours. With mean ridging aloft and low confidence, won't change
the previous forecast for this overnight which kept the entire
area dry.

Warm and muggy tonight with lows mostly in the 70s, but not falling
below 80 for some parts of the city.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
850mb temps are progged to not change much through Friday, but there
has now been a trend showing that they could end up slightly cooler.
850mb dewpoints and boundary layer RH could however end a little
higher this time around, but confidence is not high in this regard
as models had over-forecast these parameters for Thursday 24 hours
in advance. What could be the biggest difference between the two
days could are the surface winds as models are more veered on Friday
morning, which would promote lower dewpoints at least through this
time before winds back more toward the SW and promote higher
dewpoints. Based on what's being observed so far today (Thursday),
do not have the confidence that heat warning criteria will be
reached for some areas. Heat advisories are therefore going
into effect for these areas for Friday. Otherwise, where
confidence is higher (NYC, urban corridor of NE NJ and
Southern Westchester County), excessive heat warnings have been
extended through Friday evening. Most high temperature records for
Friday should be safe. See the climate section below for current
record highs.

There will once again be the threat of afternoon and evening
thunderstorms as the atmosphere will continue to be unstable as
we heat up during the day. While instability will be high, shear
and the forcing will be a little weaker this time, so not
expecting there to be widespread convection, but will remain
possible through Friday night. lows on Friday night will be in
the low to middle 70s, with upper 70s for the NYC metro.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
A cold front will pass on Sat. Main issue is the timing. The ECMWF
and NAM were similar with a daytime timing. The GFS is faster with a
mrng timing. Obvious impacts to tstm chances, high temps and max
heat index. For now the blended approach was taken until a better
model consensus comes in. The NAMDNG shows lower 90s across the
entire srn third of the cwa with the slower fropa. A round of svr
tstms possible with the slower timing as well.

Much cooler Sat ngt behind the front. Upr 50s are modeled across the
nwrn interior.

A period of fair wx Sun and Mon with a mid 1020s high centered over
the Northeast. Highs at or slightly blw normal with h85 around 13C.

Swly flow aloft then develops thru the middle of the week. Not much
change to temps, with highs a few degrees warmer, but there will be
some chances for pcpn. The cwa will be in a battle between
subsidence from the high centered just ne of area, and any
approaching convection in the sw flow aloft. Best chances for rain
to get to the area are late in the fcst period as the high drifts
ewd further away from the area.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
A surface trough approaches into this evening and then will remain
nearby into Friday.

Mainly VFR with the exception of KGON where IFR to LIFR is possible
early Friday morning.

There remains a chance of showers and thunderstorms this evening,
with the best chances from the NYC metro terminals and north and
west. Timing has been adjusted faster, from around 22 to 00z at
KSWF, KEWR, and KTEB, and 23 to 01z at KJFK, KLGA, and KHPN. Further
amendments are possible. These showers and storms could bring brief
MVFR or IFR conditions and a brief wind shift to the NW. At this
time, the activity should dissipate before reaching Long Island and
southern Connecticut terminals, but will have to monitor for any
outflow generated wind shifts.

Winds S-SW 10-15 kt this afternoon and evening. Gusts up to 20 kt
possible at KEWR, KTEB, and KLGA. Winds will weaken tonight and
gradually should become light and/or variable overnight. After 12z
Friday, a W-NW wind around 5-7 kt is expected before shifting
towards the SW by late morning and early afternoon.

    NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...

End time of gusts at KEWR, KTEB, and KLGA may be off by 1-2 hours.

Amendments are likely to adjust timing of thunderstorms this evening
as it could be off +/- 1-3 hours compared to TAF. The storms may
contain a brief wind shift to the W or NW and gusty winds.

.OUTLOOK FOR 18Z FRIDAY THROUGH TUESDAY...
.Friday Afternoon-Friday Night. Mainly VFR. A chance of showers and
thunderstorms with MVFR or lower conditions at times.
.Saturday...Mainly VFR. Chance of showers and isolated thunderstorms.
.Sunday-Monday...VFR.
.Tuesday...Mainly VFR. Chance of a shower or thunderstorm with MVFR
late afternoon and evening.

Detailed information, including hourly TAF wind component forecasts,
can be found at: https:/www.weather.gov/zny/n90

&&

.MARINE...
Sub SCA conditions are expected across the area waters through the
forecast period. Strong tstms possible on Sat with the passage
of a cold front, although winds and seas in general blw sca
lvls. Winds and seas are expected to remain blw sca lvls Sun
thru the middle of next week as high pres builds into the
region.

&&

.HYDROLOGY...
Heavy rainfall is possible with any showers and thunderstorms
through Saturday. Primarily minor flooding will be possible,
however localized flash flooding cannot be ruled out.

No hydrologic impacts are expected Sunday through Wednesday.

&&

.TIDES/COASTAL FLOODING...
There is a moderate risk of rip current development at Atlantic
Ocean beaches through Friday.

&&

.CLIMATE...
Current record highs for Friday Aug 13

EWR 102 2005

BDR 95 2016

NYC 99 2005

LGA 100 2005

JFK 92 2005

ISP 93 2016

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory until 8 PM EDT Friday for CTZ012.
     Excessive Heat Warning until 8 PM EDT this evening for
     CTZ005>011.
     Heat Advisory from 8 PM this evening to 8 PM EDT Friday for
     CTZ005>011.
NY...Heat Advisory until 8 PM EDT Friday for NYZ079>081.
     Excessive Heat Warning until 8 PM EDT this evening for
     NYZ067>070-078-177-179.
     Heat Advisory from 8 PM this evening to 8 PM EDT Friday for
     NYZ067>070-078-177-179.
     Excessive Heat Warning until 8 PM EDT Friday for NYZ071>075-
     176-178.
NJ...Excessive Heat Warning until 8 PM EDT this evening for NJZ002.
     Heat Advisory from 8 PM this evening to 8 PM EDT Friday for
     NJZ002.
     Excessive Heat Warning until 8 PM EDT Friday for NJZ004-006-
     103>108.
MARINE...None.

&&

SYNOPSIS...JMC/JC
NEAR TERM...JC
SHORT TERM...JC
LONG TERM...JMC
AVIATION...DS
MARINE...JMC/JC
HYDROLOGY...JMC/JC
TIDES/COASTAL FLOODING...
CLIMATE...JC
Hazardous weather outlook, Aug 12, 3:23 PM EDT, 1 hour 16 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
323 PM EDT Thu Aug 12 2021

NYZ072>075-176-178-130030-
New York (Manhattan)-Bronx-Richmond (Staten Island)-Kings (Brooklyn)-
Northern Queens-Southern Queens-
323 PM EDT Thu Aug 12 2021

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT FRIDAY...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Excessive Heat Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Excessive Heat Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NJZ004-006-103>108-130030-
Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex-
Eastern Essex-Western Union-Eastern Union-
323 PM EDT Thu Aug 12 2021

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT FRIDAY...

This Hazardous Weather Outlook is for northeast New Jersey.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Excessive Heat Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Excessive Heat Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NJZ002-130030-
Western Passaic-
323 PM EDT Thu Aug 12 2021

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT
FRIDAY...

This Hazardous Weather Outlook is for northeast New Jersey.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Excessive Heat Warning.
   Heat Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ005>011-NYZ067>070-130030-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern Fairfield-Southern New Haven-
Southern Middlesex-Orange-Putnam-Rockland-Northern Westchester-
323 PM EDT Thu Aug 12 2021

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT
FRIDAY...

This Hazardous Weather Outlook is for southern Connecticut and
southeast New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Excessive Heat Warning.
   Heat Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ071-130030-
Southern Westchester-
323 PM EDT Thu Aug 12 2021

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT FRIDAY...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Excessive Heat Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Excessive Heat Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ078-177-179-130030-
Northwest Suffolk-Northern Nassau-Southern Nassau-
323 PM EDT Thu Aug 12 2021

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT
FRIDAY...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Excessive Heat Warning.
   Heat Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ012-NYZ079-080-130030-
Southern New London-Northeast Suffolk-Southwest Suffolk-
323 PM EDT Thu Aug 12 2021

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT FRIDAY...

This Hazardous Weather Outlook is for southern Connecticut and
southeast New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ081-130030-
Southeast Suffolk-
323 PM EDT Thu Aug 12 2021

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT FRIDAY...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ331-332-335-338-340-345-350-353-355-130030-
Long Island Sound East of New Haven CT/Port Jefferson NY to the
Mouth of the Connecticut River-
Long Island Sound East of the Mouth of the Connecticut River-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
323 PM EDT Thu Aug 12 2021

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

In the hours before

Local storm report, Aug 12, 12:48 PM EDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1248 PM EDT THU AUG 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0802 PM     NON-TSTM WND DMG 1 NE WEST PATERSON      40.90N 74.18W
08/11/2021                   PASSAIC            NJ   LAW ENFORCEMENT

            SHERIFF REPORTS DAMAGE TO COUNTY FAIR TENTS
            IN GARRETT MOUNTAIN.

&&

DRJ
Local storm report, Aug 12, 12:50 PM EDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1250 PM EDT THU AUG 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 PM     TSTM WND DMG     COLD SPRING             41.42N 73.95W
08/11/2021                   PUTNAM             NY   LAW ENFORCEMENT

            POLICE DEPARTMENT REPORTS WIRES DOWN NEAR
            MAPLE TER AND CEDER ST.

&&

DRJ
Local storm report, Aug 12, 12:51 PM EDT, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW YORK NY
1251 PM EDT THU AUG 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0802 PM     TSTM WND DMG     1 NE WEST PATERSON      40.90N 74.18W
08/11/2021                   PASSAIC            NJ   LAW ENFORCEMENT

            CORRECTS PREVIOUS NON-TSTM WND DMG REPORT
            FROM 1 NE WEST PATERSON. SHERIFF REPORTS
            DAMAGE TO COUNTY FAIR TENTS IN GARRETT
            MOUNTAIN.

&&

DRJ
Special weather statement, Aug 12, 4:21 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service New York NY
421 PM EDT Thu Aug 12 2021

CTZ005-122045-
Northern Fairfield CT-
421 PM EDT Thu Aug 12 2021

...A strong thunderstorm will impact portions of north central
Fairfield County through 445 PM EDT...

At 420 PM EDT, Doppler radar was tracking a strong thunderstorm near
Pawling, moving east at 40 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Sherman.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4166 7350 4166 7349 4165 7349 4164 7350
      4153 7345 4153 7353 4167 7352
TIME...MOT...LOC 2020Z 273DEG 35KT 4161 7367

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Special weather statement, Aug 12, 4:39 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service New York NY
439 PM EDT Thu Aug 12 2021

NJZ004-006-103>108-NYZ069>073-176-177-122130-
Hudson NJ-Eastern Union NJ-Eastern Essex NJ-Western Bergen NJ-
Western Union NJ-Western Essex NJ-Eastern Bergen NJ-
Eastern Passaic NJ-Rockland NY-Northern Nassau NY-Northern Queens NY-
Southern Westchester NY-Bronx NY-New York (Manhattan) NY-
Northern Westchester NY-
439 PM EDT Thu Aug 12 2021

...Strong thunderstorms will impact portions of Hudson, eastern
Passaic, northern Union, Bergen, Essex, southern Westchester, Queens,
Bronx, Rockland, New York (Manhattan) and northwestern Nassau
Counties through 530 PM EDT...

At 438 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Warwick to near Hawthorne to Succasunna.
Movement was east at 55 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Newark, Jersey City, Yonkers, Paterson, Elizabeth, New Rochelle,
Flushing, Passaic, Bayonne, White Plains, Wayne, Mott Haven, Hoboken,
Bloomfield and East Tremont.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4071 7441 4076 7436 4077 7436 4079 7437
      4086 7432 4090 7433 4090 7427 4093 7429
      4096 7428 4096 7418 4114 7385 4093 7368
      4088 7374 4086 7366 4089 7365 4082 7359
      4072 7392 4074 7395 4069 7401 4064 7415
TIME...MOT...LOC 2038Z 287DEG 46KT 4124 7437 4098 7421 4085 7467

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 8:32 PM EDTSpecial Weather StatementOKXWestchester28 min
Aug 11, 8:39 PM EDTAreal Flood AdvisoryOKXKings, New York, Queens, Richmond2 hr
Aug 11, 9:00 PM EDTSpecial Marine WarningOKX30 min
Aug 11, 9:01 PM EDTSpecial Weather StatementOKXKings, New York, Richmond29 min
Aug 11, 9:25 PM EDTSpecial Weather StatementOKXKings, Queens35 min
Aug 11, 9:27 PM EDTSpecial Marine WarningOKX33 min
Aug 12, 4:07 PM EDTSevere Thunderstorm WarningOKXOrange, Rockland41 min
Aug 12, 4:21 PM EDTSpecial Weather StatementOKXDutchess24 min
Aug 12, 4:45 PM EDTSpecial Marine WarningOKX90 min
Aug 12, 4:53 PM EDTSpecial Weather StatementOKXRockland52 min
Aug 12, 5:04 PM EDTSevere Thunderstorm WarningOKXOrange, Putnam, Rockland, Westchester22 min
Aug 12, 5:20 PM EDTSpecial Weather StatementOKXNassau40 min
Aug 12, 5:53 PM EDTSpecial Weather StatementOKXSuffolk52 min

Nearby

Special Weather Statements in New Jersey, 2021Special Weather Statements in New York, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.